Alert archive / Tennessee / Wind Advisories in 2011

Wind Advisory 12, NWS Morristown, TN

April 15, 201121 counties in Tennessee; 4 counties in Virginia

NWS Morristown, TN issued this wind advisory at Apr 15, 2011, 2:43 AM EDT for 21 counties in Tennessee; 4 counties in Virginia. It took effect at Apr 15, 2011, 12:06 PM EDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2011, 2:43 AM EDT (06:43 UTC)
In effect from
Apr 15, 2011, 12:06 PM EDT
Expired
Apr 16, 2011, 5:45 AM EDT
In force
18 hr
Issued by
NWS Morristown, TN
All 25 counties

Anderson County, TN, Bledsoe County, TN, Bradley County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Hamblen County, TN, Hamilton County, TN, Hancock County, TN, Hawkins County, TN, Jefferson County, TN, Knox County, TN, Loudon County, TN, Marion County, TN, Meigs County, TN, Morgan County, TN, Rhea County, TN, Roane County, TN, Scott County, TN, Sequatchie County, TN, Union County, TN, City of Norton, VA, Lee County, VA, Scott County, VA, Wise County, VA

The radar

The Knoxville radar (KMRX), 59 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.7 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2804 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

757 
WWUS74 KMRX 150643
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
243 AM EDT FRI APR 15 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE THIS AFTERNOON
THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION TODAY AND TONIGHT. THE TIGHT PRESSURE GRADIENT AROUND
THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO SOUTHEAST
WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY.
A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. WINDS WILL
BE WESTERLY AND DIMINISH IN INTENSITY BEHIND THE FRONT.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
151500-
/O.UPG.KMRX.HW.A.0003.110415T2000Z-110416T1200Z/
/O.NEW.KMRX.HW.W.0005.110415T1800Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
243 AM EDT FRI APR 15 2011

...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM
EDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 AM EDT
SATURDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 



* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED
  THIS AFTERNOON AND CONTINUE TONIGHT.

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH 
  WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE 
  POSSIBLE. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 



PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-151500-
/O.NEW.KMRX.WI.Y.0012.110415T1800Z-110416T0700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
243 AM EDT FRI APR 15 2011 /143 AM CDT FRI APR 15 2011/

...WIND ADVISORY IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY. 


* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED
  THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT.

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 20 TO 30 MPH
  WITH GUSTS TO 40 MPH ACROSS THE REGION.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
5 follow-up statements
933 
WWUS74 KMRX 151450
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1050 AM EDT FRI APR 15 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE THIS
AFTERNOON THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION TODAY AND TONIGHT. THE TIGHT PRESSURE GRADIENT AROUND
THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO SOUTHEAST
WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY.
A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. WINDS
WILL BE WESTERLY AND DIMINISH IN INTENSITY BEHIND THE FRONT.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
152300-
/O.CON.KMRX.HW.W.0005.110415T1800Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
1050 AM EDT FRI APR 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON
TO 8 AM EDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
8 AM EDT SATURDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED 
  THIS AFTERNOON AND CONTINUE TONIGHT. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH 
  WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE 
  POSSIBLE. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-152300-
/O.CON.KMRX.WI.Y.0012.110415T1800Z-110416T0700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
1050 AM EDT FRI APR 15 2011 /950 AM CDT FRI APR 15 2011/

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM EDT /1 PM CDT/ THIS
AFTERNOON TO 3 AM EDT /2 AM CDT/ SATURDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED 
  THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH 
  WITH GUSTS TO 40 MPH ACROSS THE REGION. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
475 
WWUS74 KMRX 151606
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
1206 PM EDT FRI APR 15 2011

...STRONG AND DAMAGING SOUTHERLY WINDS ARE POSSIBLE THIS
AFTERNOON THROUGH EARLY SATURDAY MORNING...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE ACROSS THE MID-SECTION OF
THE NATION TODAY AND TONIGHT. THE TIGHT PRESSURE GRADIENT AROUND
THIS AREA OF LOW PRESSURE WILL PRODUCE STRONG SOUTH TO SOUTHEAST
WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE TENNESSEE VALLEY.
A COLD FRONT WILL MOVE EAST THROUGH THE AREA OVERNIGHT. WINDS
WILL BE WESTERLY AND DIMINISH IN INTENSITY BEHIND THE FRONT.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
160015-
/O.EXT.KMRX.HW.W.0005.110415T1606Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
1206 PM EDT FRI APR 15 2011

...HIGH WIND WARNING NOW IN EFFECT UNTIL 8 AM EDT SATURDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 8 AM EDT SATURDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED 
  THIS AFTERNOON AND CONTINUE TONIGHT. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 25 TO 35 MPH 
  WITH GUSTS TO 60 MPH ACROSS THE MOUNTAINS AND ADJACENT 
  FOOTHILLS. SOME LOCALLY HIGHER GUSTS UP TO 70 MPH ARE 
  POSSIBLE. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-160015-
/O.EXT.KMRX.WI.Y.0012.110415T1606Z-110416T0700Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
1206 PM EDT FRI APR 15 2011 /1106 AM CDT FRI APR 15 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 3 AM EDT /2 AM CDT/
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 AM EDT /2 AM CDT/
SATURDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL INCREASE IN SPEED 
  THIS AFTERNOON AND CONTINUE THROUGH MIDNIGHT. 

* WINDS: SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 15 TO 30 MPH 
  WITH GUSTS TO 40 MPH ACROSS THE REGION. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AND POWER 
  LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
089 
WWUS74 KMRX 151926
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
326 PM EDT FRI APR 15 2011

...STRONG AND DAMAGING WINDS ARE POSSIBLE THROUGH TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM MISSOURI INTO
THE GREAT LAKES REGION OVERNIGHT. THE TIGHT PRESSURE GRADIENT
AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY SOUTH
TO SOUTHEAST WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE
TENNESSEE VALLEY. A COLD FRONT WILL MOVE EAST THROUGH THE AREA
OVERNIGHT. WINDS WILL BECOME SOUTHWESTERLY AND WILL DIMINISH IN
INTENSITY BEHIND THE FRONT.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
160330-
/O.CON.KMRX.HW.W.0005.000000T0000Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
326 PM EDT FRI APR 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE
  TONIGHT...BUT SHOULD BEGIN TO DIMINISH TOWARD SUNRISE.

* WINDS: WIND SPEEDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS
  WILL REACH 25 TO 40 MPH WITH GUSTS TO 70 MPH. LOCALLY HIGHER
  GUSTS IN EXCESS OF 80 MPH WILL BE POSSIBLE IN SOME OF THE
  NORMALLY WIND PRONE AREAS.

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-160330-
/O.EXT.KMRX.WI.Y.0012.000000T0000Z-110416T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
326 PM EDT FRI APR 15 2011 /226 PM CDT FRI APR 15 2011/

...WIND ADVISORY NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
SATURDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
SATURDAY. 

* TIMING: GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE
  AREA TONIGHT...BEFORE BECOMING SOUTHWEST LATE AND BEGINNING TO
  DIMINISH. 

* WINDS: WIND SPEEDS OF 15 TO 30 MPH CAN BE EXPECTED AT
  TIMES...WITH GUSTS TO AROUND 40 MPH POSSIBLE.

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
881 
WWUS74 KMRX 160142
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
942 PM EDT FRI APR 15 2011

...STRONG AND DAMAGING WINDS ARE POSSIBLE THROUGH TONIGHT...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE NORTHEAST FROM MISSOURI
INTO THE GREAT LAKES REGION OVERNIGHT. THE TIGHT PRESSURE
GRADIENT AROUND THIS SYSTEM WILL PRODUCE STRONG AND GUSTY SOUTH
TO SOUTHEAST WINDS ACROSS THE SOUTHERN APPALACHIANS AND THE
TENNESSEE VALLEY. A COLD FRONT WILL MOVE EAST THROUGH THE AREA
OVERNIGHT. WINDS WILL BECOME SOUTHWESTERLY AND WILL DIMINISH IN
INTENSITY BEHIND THE FRONT.

NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
160945-
/O.CON.KMRX.HW.W.0005.000000T0000Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
942 PM EDT FRI APR 15 2011

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 AM EDT SATURDAY. 

* TIMING: STRONG SOUTH TO SOUTHEAST WINDS WILL CONTINUE 
  TONIGHT...BUT SHOULD BEGIN TO DIMINISH TOWARD SUNRISE. 

* WINDS: WIND SPEEDS ACROSS THE MOUNTAINS AND ADJACENT FOOTHILLS 
  WILL REACH 25 TO 40 MPH WITH GUSTS TO 70 MPH. LOCALLY HIGHER 
  GUSTS IN EXCESS OF 80 MPH WILL BE POSSIBLE IN SOME OF THE 
  NORMALLY WIND PRONE AREAS. 

* IMPACTS: WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE 
  AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY 
  THOSE IN HIGH PROFILE VEHICLES. LOOSE OUTDOOR OBJECTS SHOULD 
  BE SECURED OR MOVED INSIDE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR
GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES.  WINDS OF
THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES.
MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE
VEHICLES.

&&

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-160945-
/O.CON.KMRX.WI.Y.0012.000000T0000Z-110416T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
942 PM EDT FRI APR 15 2011 /842 PM CDT FRI APR 15 2011/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
SATURDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT /7 AM CDT/
SATURDAY. 

* TIMING: GUSTY SOUTH TO SOUTHEAST WINDS WILL CONTINUE OVER THE 
  AREA TONIGHT...BEFORE BECOMING SOUTHWEST LATE AND BEGINNING TO 
  DIMINISH. 

* WINDS: WIND SPEEDS OF 15 TO 30 MPH CAN BE EXPECTED AT TIMES... 
  WITH GUSTS TO AROUND 40 MPH POSSIBLE. 

* IMPACTS: THESE WINDS MAY DOWN TREES OR TREE LIMBS...AS WELL AS 
  POWER LINES. LOOSE OUTDOOR OBJECTS SHOULD BE SECURED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF
40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...
SO USE CAUTION WHEN DRIVING.

&&

$$
715 
WWUS74 KMRX 160945
NPWMRX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MORRISTOWN TN
545 AM EDT SAT APR 16 2011

...SOUTHWEST WINDS WILL REMAIN BREEZY TODAY...

.A COLD FRONT WILL MOVE EAST OF THE AREA EARLY TODAY. WINDS WILL
SHIFT TO THE SOUTHWEST AND REMAIN BREEZY. WINDS WILL GENERALLY BE
15 TO 25 MPH.


NCZ060-061-TNZ017-018-040>047-071>074-085>087-101-102-VAZ006-008-
161045-
/O.CAN.KMRX.HW.W.0005.000000T0000Z-110416T1200Z/
CHEROKEE-CLAY-SULLIVAN-JOHNSON-NORTHWEST COCKE-
COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-SOUTHEAST GREENE-
WASHINGTON TN-UNICOI-NORTHWEST CARTER-SOUTHEAST CARTER-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-MCMINN-
NORTHWEST MONROE-SOUTHEAST MONROE-WEST POLK-EAST POLK-RUSSELL-
WASHINGTON-
INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...KINGSPORT...
MOUNTAIN CITY...NEWPORT...COSBY...GREENEVILLE...CEDAR CREEK...
JOHNSON CITY...ERWIN...ELIZABETHTON...ROAN MOUNTAIN...MARYVILLE...
CADES COVE...SEVIERVILLE...GATLINBURG...ATHENS...MADISONVILLE...
COKER CREEK...BENTON...DUCKTOWN...LEBANON...ABINGDON
545 AM EDT SAT APR 16 2011

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE HIGH
WIND WARNING. 

SOUTHWEST WINDS 15 TO 25 MPH TODAY.

$$

TNZ012>016-035>039-067>070-081>084-098>100-VAZ001-002-005-161045-
/O.CAN.KMRX.WI.Y.0012.000000T0000Z-110416T1200Z/
SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-MORGAN-ANDERSON-UNION-
GRAINGER-HAMBLEN-ROANE-LOUDON-KNOX-JEFFERSON-SEQUATCHIE-BLEDSOE-
RHEA-MEIGS-MARION-HAMILTON-BRADLEY-LEE-WISE-SCOTT-
INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL...
SNEEDVILLE...ROGERSVILLE...WARTBURG...CLINTON...OAK RIDGE...
MAYNARDVILLE...RUTLEDGE...MORRISTOWN...LENOIR CITY...KNOXVILLE...
DANDRIDGE...DUNLAP...PIKEVILLE...DAYTON...DECATUR...JASPER...
CHATTANOOGA...CLEVELAND...JONESVILLE...WISE...NORTON...GATE CITY
545 AM EDT SAT APR 16 2011 /445 AM CDT SAT APR 16 2011/

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELLED THE WIND
ADVISORY. 

SOUTHWEST WINDS 15 TO 25 MPH TODAY. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Apr 15, 1:30 AM EDT, 1 hour 13 minutes earlier.

Area forecast discussion, Apr 15, 1:30 AM EDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
130 AM EDT FRI APR 15 2011

.AVIATION...VFR CONDITIONS EXPECTED THIS MORNING...ALTHO LOW LEVEL
JET WILL STRENGTHEN BEFORE DAYBREAK WITH LLWS DEVELOPING ON
CUMBERLAND PLATEAU AND SE TN. CONTINUED LLWS AT CHA AS IN EARLIER
TAF PACKAGE.

OTHERWISE...SE-S WINDS WILL INCREASE DURING THE DAY FRI. SHOWERS AND
THUNDERSTORMS WILL BECOME WIDESPREAD LATE IN THE PERIOD. VERY STRONG
WINDS AND HEAVY DOWNPOURS WILL LIKELY AFFECT TAF SITE 16/00-06Z.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR THE FOLLOWING ZONES: CHEROKEE...CLAY.

TN...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR THE FOLLOWING ZONES: BLOUNT SMOKY MOUNTAINS...COCKE
     SMOKY MOUNTAINS...EAST POLK...JOHNSON...MCMINN...NW
     BLOUNT...NORTH SEVIER...NORTHWEST CARTER...NORTHWEST
     COCKE...NORTHWEST GREENE...NORTHWEST MONROE...SEVIER SMOKY
     MOUNTAINS...SOUTHEAST CARTER...SOUTHEAST GREENE...SOUTHEAST
     MONROE...SULLIVAN...UNICOI...WASHINGTON TN...WEST POLK.

VA...HIGH WIND WATCH FROM FRIDAY AFTERNOON THROUGH SATURDAY MORNING
     FOR THE FOLLOWING ZONES: RUSSELL...WASHINGTON.

&&

SON
Hazardous weather outlook, Apr 14, 4:23 AM EDT, 22 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
423 AM EDT THU APR 14 2011

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-150830-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
423 AM EDT THU APR 14 2011 /323 AM CDT THU APR 14 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

...HIGH WIND WATCH FOR THE HIGHER ELEVATIONS AND ADJACENT FOOTHILLS
LATE FRIDAY THROUGH EARLY SATURDAY MORNING...
...SEVERE THUNDERSTORMS ARE POSSIBLE LATE FRIDAY AND FRIDAY NIGHT...

A STORM SYSTEM WILL MOVE INTO THE OHIO AND TENNESSEE VALLEYS
FRIDAY AND FRIDAY NIGHT PRODUCING SHOWERS AND THUNDERSTORMS AND
INCREASING SOUTH TO SOUTHEAST WINDS. THERE IS A SLIGHT RISK FOR
SEVERE THUNDERSTORMS ACROSS MOST OF EAST TENNESSEE AND SOUTHWEST
NORTH CAROLINA DURING THE LATE FRIDAY AFTERNOON AND FRIDAY NIGHT.
DAMAGING WINDS WILL BE THE MAIN THREAT BUT LARGE HAIL AND ISOLATED
TORNADOES ARE ALSO POSSIBLE. THE TIMING OF THE SYSTEM IS STILL IN
QUESTION WHICH WILL AFFECT THE INTENSITY OF THE THUNDERSTORMS.

TIGHT PRESSURE GRADIENTS ACROSS THE SOUTHERN APPALACHIANS MAY
PRODUCE STRONG DAMAGING WINDS ACROSS THE HIGHER ELEVATIONS AND
ADJACENT FOOTHILLS LATE FRIDAY THROUGH EARLY SATURDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE FRIDAY AFTERNOON AND FRIDAY
NIGHT.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 2:43 AM EDTHigh Wind WarningMRXBlount, Carter, Cocke, Greene, Johnson, McMinn and 6 more27 hr
Apr 15, 7:03 PM EDTAreal Flood AdvisoryMRXBledsoe, Hamilton, Marion, Meigs, Rhea, Sequatchie4 hr

Nearby

Wind Advisories in Tennessee, 2011Wind Advisories in Virginia, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.